How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Lori Your Own Question
Lori
Lori, Feline Healthcare
Category: Cat
Satisfied Customers: 4131
Experience:  16 yrs health care mgmt & issues relating to cats, reproductive issues and multicat environments
260309
Type Your Cat Question Here...
Lori is online now
A new question is answered every 9 seconds

what are the effects of overdose of amoxicillin in a cat

Resolved Question:

30 min. after dosing amoxicillin 250/5ml (mistaken for 125/5ml) severe vomiting began. Didn't realize mistake in dosing until after visit to emergency vet. They ran all of the tests and everything was normal. I need to know how this may have harmed her.
Submitted: 9 years ago.
Category: Cat
Expert:  Lori replied 9 years ago.
Your girl should be fine since she vomited soon after ingestion. If this were my cat; however, I would avoid any type of penicillin based antibiotics in the future as she may develop an intolerance to the medication. I would stick with products such as Baytril or Clindimycin -depending on the issue being dealt with. There should be no permanent damage from the accidental overdose. You got things under control and dealt with quickly. Great job! If everything appears normal with your vet's testing, then you should not have to worry since this was a one time issue.
Lori and other Cat Specialists are ready to help you